What do you think is better between Cymbalta or Effexor?

Discussion in 'Fibromyalgia Main Forum' started by PatDLT, Oct 2, 2008.

  1. PatDLT

    PatDLT New Member

    Hi, my shrink took me off all my meds. I have recurring depression. I get crying jags, feelings of not wanting to be here anymore. I was on Effexor, but made me so sleepy. Cymbalta for a while, but can't remember if it helped. Then finally Zoloft. I could not sleep period. The shink took me off those and gave me trazodone. Bad vertigo nussea and headache. The Skunk, I mean shrink told me to get off the Trazodone cold Turkey. I am now med free, but waiting to crash. I KNOW I have to get back on an anti-depressant, I know Effexor other than making me sleepy did a great job for me. I am seeing the Shrink on Monday.

    What has been your experience with Cymbalta and/or Effexor?
  2. SusanEU

    SusanEU New Member

    Effexor is definitely my choice, but another woman with fibro in my doctor's office, swears by cymbalta, so I guess it's whatever works for you.

    Whichever you choose, it takes at least 2 weeks to get over the side effects, then - in my case anyway - the sun came out in my life again.

    Good Luck
    Sue in Ontario
  3. luvdogs

    luvdogs New Member

    really helped me with depression. It helped more than Prozac. It is also supposed to help with pain.
  4. PatDLT

    PatDLT New Member

    OK, I think I did OK with both other than the Effexor making me sleepy. I send a note to my shrink, but he is out. I did not want to wait until Monday to start the meds. I e-mailed my primary and she said I should wait until he gets back on Monday and wanted to put me on other meds to keep me from going crazy until then. I told her no, that I know from a life long knowledge of how I become without the antis. So I have to wait until I hear back from here. I do have a full bottle of Cymalta that I might just start to take on my own.

  5. FMsaddenedspirit

    FMsaddenedspirit New Member

    I used to be able to take Effexor , and at first ... thought wow , i feel like ma again... then about three months into it here come the side affects..
    Trazodone,,, used to take for sleep.. once again about three months down the road .. side affects.. this one was real bad.. uncontrolled musical spasims in my legs and arms .. I would end up hiting myself while trying to sleep .. got real painfule to say the least .
    Cymbalta..... the worst of all.... one pill , and lets say made me think of doing things to myself . well that I never would , and could never understand until then.. scared me so much ..
    I will never take any of these meds again... my Doc said they for whatever reason have the op affect on me... instead of helping with deppression they make me worse off

    I Wish you luck ..you will be in my prayers

    soft huggles